... when want to stop it ? I just came off of 6 month's withdrawal HELL! with effexer and still need something for my depression or anxiety. I refuse to go through the addiction and withdrawals from drugs that don't help me. Help! I am driving my husband nut along with myself. Mostly anxiety I am carrying a very very large cloud over my head!! Need a drug to help me but am fearful of going through withdrawls again if they do not work
Hey carrying a big cross,
Unfortunately you are up against using medications that if stopped abruptly can cause withdrawl symptoms. Antidepressants are not truly addictive but if not tapered slow enough can cause withdrawl symptoms when stopping them.
You may have to weigh the benefits against the risks. The depression and anxiety are not tolerable and need to be addressed from what you have shared. Finding the right medication is trail and error and takes time and patients. Working with a good doctor and a good therapist is critical.
I recommend you discuss your concerns about withdrawl with the doctor and get him/her to recommend the right drug(s) for you. I'm sure that you will manage to find the right one if you just try again.
I'll be praying for you,
Most any drug that effects the brain causes dependency. So... something like Prozac would be easier to get off of, but will still cause discontinuation syndrome. This is due to its long half life vs. effexer, pristiq, and cymbalta, all very short acting medications that are associated with much worse discontinuation syndromes.
Hope that this is of some help to you, and really you just need to talk to your doctor about this. I personally am trying to get down to a lower dosage of Klonopin, and just from 3mg to 2.5mg has been terrible!!! It has been about a month now, and am still feeling like c!@# with constant anxiety and irritability. Discontinuing medications is truly a not so fun experience!!
Best of luck to you!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2010 • 3 answers
Posted 20 Nov 2010 • 7 answers
Posted 23 Aug 2013 • 2 answers
Posted 26 May 2015 • 2 answers
Posted 20 Aug 2015 • 3 answers